Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe Facial Wasting
Jan 1, 2013

I'm wondering if by stopping the drugs that cause facial wasting if the fat starts to come back. I have tried injections and that didn't work for me. I'm just starting to feel like I get stares from co-workers about my changing appearance. I know they know something is up. I did have hodgkins lymphoma 4 years ago and I tell people the cause of my wasting is from my chemotherapy I received. I tell them that the chemo destroyed my fat cells. Also, how much worse will this get, I already have sunken cheeks, and temples are sunken as well. Thanks for any advice you can give me.

Response from Dr. Pierone

Hello, and thanks for posting.

There may be some return of facial fat if the medications are stopped. Because of the problems with discontinuation of antiretroviral treatment, the usual strategy is to switch to a regimen that is less likely to contribute to lipoatrophy.

Sometimes facial injections may not work as well if you are still on the medication that is producing facial fat loss. So switching to a new regimen in combination with facial fillers might be the best option.

Good luck!



Previous
Wasting after Atripla and Complera
Next
does isentress cause lipoatrophy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement